Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severely depressed, recreational drug user and has rash on face and lower extremities. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Severely depressed 30 yr old male. wife left for another man, has 3 kids under 5 and recreational drug user. (weed) has rash on lower extremities and face. yellowish pustules and picked at so much on face that it looks like deep bloody gouges. no insurance and is in a bad way.
He picked on face so much and popped the pustules. Has been dxd with clinical depression since death of mother when he was 14. He has no meds for this as no ins.

Please advise..
Posted Sat, 13 Jul 2013 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for using health care magic.
Before I cam answer your question I would like to know a few more details
1. Is he on any other drug other than cannabis
2. Has he considered approaching any other ngo or support organization in his country
3. Was he ever treated for his depression?
Hope to hear from you soon....
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Severely depressed, recreational drug user and has rash on face and lower extremities. Advise? 3 minutes later
He was put on Paxil years ago, but ran out of benefits. No Insurance. He is to depressed and angry to seek other forms of free counseling. His ex may have offered him coke. He would try anything to get her back, but truth be told, she is not coming back and he can't wrap his mind around that. She is into heavy drug use. He is heavily depressed and is consumed by the thought of her.

Thank you for your quick response.
Do you think a reply will be soon? I know you can not diagnose but a direction would be much appreciated. We are worried about him.

Thank you.
His Family
Answered by Dr. Srikanth Reddy 36 hours later
Sorry for the delay in replying, due to some technical reasons.
Thanks for providing me the necessary details.
From what you have stated it appears that your patient has sever recurrent depressive disorder and one has to rule out the psychosis element.
Also the pustular eruptions that you have described seem to be bad and surely need some specific treatment.
For his recurrent depression, Bupropion (antidepressant) and Lithium (mood stabilizers) will be good drugs. However you have stated that he doesnt have insurance cover and doesn't have money to seek consultation. In United states, unfortunately, it will be a tough thing. The best way could be to contact some resources or Non governmental organizations who would like to do some XXXXXXX in this regard.
Regarding the pustules, they have to be kept dry and antibiotics such as Cefixime 200 mg may have to be used for this. this medications may not be available unless you have a prescription.
If possible some sessions of cognitive behavioural therapy sessions will do a lot good to him.
Regular exercise and healthy diet will be good for him.
Hope I am able to solve your concerns
Thanks and regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor